Alert archive / Virginia / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 354, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Sep 6, 2012, 3:37 PM EDT for 4 counties in Virginia; Rockingham County, North Carolina. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 6, 2012, 3:37 PM EDT (19:37 UTC)
- Expired
- Sep 6, 2012, 4:14 PM EDT
- In force
- 37 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
Counties Rockingham County, NC, City of Martinsville, VA, Franklin County, VA, Henry County, VA, Pittsylvania County, VA
The radar
The Roanoke radar (KFCX), 58 km from the middle of the area, began a volume at 19:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 7.6 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 843 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 721 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
494
WUUS51 KRNK 061937
SVRRNK
NCC157-VAC067-089-143-690-062030-
/O.NEW.KRNK.SV.W.0354.120906T1937Z-120906T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
337 PM EDT THU SEP 6 2012
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN ROCKINGHAM COUNTY IN NORTH CENTRAL NORTH CAROLINA
SOUTHWESTERN PITTSYLVANIA COUNTY IN SOUTH CENTRAL VIRGINIA
CITY OF MARTINSVILLE IN SOUTH CENTRAL VIRGINIA
HENRY COUNTY IN SOUTH CENTRAL VIRGINIA
SOUTHERN FRANKLIN COUNTY IN WEST CENTRAL VIRGINIA
* UNTIL 430 PM EDT.
* AT 333 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR COLLINSVILLE...OR NEAR
MARTINSVILLE CITY...AND MOVING SOUTHEAST AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
MARTINSVILLE CITY...
CHATMOSS...
MARTINSVILLE AIRPORT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 6 6...2 1 5...4 3 2 4.
&&
LAT...LON 3658 7958 3648 7993 3665 7998 3679 7999
3687 7982
TIME...MOT...LOC 1938Z 333DEG 17KT 3670 7987
$$3 follow-up statements
474
WWUS51 KRNK 061949
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
349 PM EDT THU SEP 6 2012
VAC067-061959-
/O.CAN.KRNK.SV.W.0354.000000T0000Z-120906T2030Z/
FRANKLIN VA-
349 PM EDT THU SEP 6 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN FRANKLIN COUNTY IS
CANCELLED...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
&&
LAT...LON 3664 7998 3671 7994 3680 7979 3658 7958
3648 7993
TIME...MOT...LOC 1949Z 333DEG 17KT 3665 7984
$$
NCC157-VAC089-143-690-062030-
/O.CON.KRNK.SV.W.0354.000000T0000Z-120906T2030Z/
ROCKINGHAM NC-PITTSYLVANIA VA-CITY OF MARTINSVILLE VA-HENRY VA-
349 PM EDT THU SEP 6 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR THE CITY OF MARTINSVILLE... NORTHERN ROCKINGHAM...SOUTHWESTERN
PITTSYLVANIA AND HENRY COUNTIES...
AT 347 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MARTINSVILLE CITY...
MOVING SOUTHEAST AT 20 MPH.
LOCATIONS IMPACTED INCLUDE...
MARTINSVILLE AIRPORT...
RIDGEWAY...
AIKEN SUMMIT...
CASCADE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4...WHEN YOU CAN
DO SO SAFELY. ONCE AGAIN THAT NUMBER IS 1...8 6 6...2 1 5...4 3 2 4.
&&
LAT...LON 3664 7998 3671 7994 3680 7979 3658 7958
3648 7993
TIME...MOT...LOC 1949Z 333DEG 17KT 3665 7984
$$750
WWUS51 KRNK 062005
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
405 PM EDT THU SEP 6 2012
NCC157-VAC089-143-690-062030-
/O.CON.KRNK.SV.W.0354.000000T0000Z-120906T2030Z/
ROCKINGHAM NC-PITTSYLVANIA VA-CITY OF MARTINSVILLE VA-HENRY VA-
405 PM EDT THU SEP 6 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR THE CITY OF MARTINSVILLE... NORTHERN ROCKINGHAM...SOUTHWESTERN
PITTSYLVANIA AND SOUTHEASTERN HENRY COUNTIES...
AT 400 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR RIDGEWAY...MOVING
SOUTHEAST AT 20 MPH.
LOCATIONS IMPACTED INCLUDE...
RIDGEWAY...
AIKEN SUMMIT...
CASCADE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4...WHEN YOU CAN
DO SO SAFELY. ONCE AGAIN THAT NUMBER IS 1...8 6 6...2 1 5...4 3 2 4.
&&
LAT...LON 3661 7997 3666 7990 3674 7973 3658 7958
3648 7993
TIME...MOT...LOC 2006Z 333DEG 17KT 3658 7979
$$223
WWUS51 KRNK 062014
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
414 PM EDT THU SEP 6 2012
NCC157-VAC089-143-690-062024-
/O.CAN.KRNK.SV.W.0354.000000T0000Z-120906T2030Z/
ROCKINGHAM NC-PITTSYLVANIA VA-CITY OF MARTINSVILLE VA-HENRY VA-
414 PM EDT THU SEP 6 2012
...THE SEVERE THUNDERSTORM WARNING FOR THE CITY OF MARTINSVILLE...
NORTHERN ROCKINGHAM...SOUTHWESTERN PITTSYLVANIA AND SOUTHEASTERN
HENRY COUNTIES IS CANCELLED...
LAT...LON 3661 7997 3666 7990 3674 7973 3658 7958
3648 7993
TIME...MOT...LOC 2014Z 333DEG 17KT 3654 7977
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 6, 3:23 PM EDT, 14 minutes earlier.
Area forecast discussion, Sep 6, 3:23 PM EDT, 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 323 PM EDT THU SEP 6 2012 .SYNOPSIS... A WEAK FRONTAL BOUNDARY WILL LINGER SOUTH OF THE AREA TONIGHT BEFORE DISSIPATING FRIDAY. A STRONG COLD FRONT WILL PASS THROUGH THE AREA SATURDAY AND REMOVE THE TROPICAL AIR MASS FROM THE REGION. BY EARLY NEXT WEEK DRIER AND COOLER WEATHER WITH A LARGE HIGH PRESSURE SYSTEM WILL BUILD OVER THE EASTERN UNITED STATES. && .NEAR TERM /THROUGH FRIDAY/... AS OF 310 PM EDT THURSDAY... FRONTAL BOUNDARY DRAPED ACROSS THE SOUTHERN FORECAST AREA THIS AFTERNOON...BUCKLING BACK NORTHWEST INTO SOUTHERN WEST VIRGINIA. HIGHER PWATS ARE STILL OVER THE EAST AND HEAVY RAIN FROM SHOWERS AND STORMS WILL BE AN ISSUE FOR A FEW HOURS OUT EAST...WHILE STORMS ARE STRUGGLING TO FORM IN THE WEST AS LOWER CLOUDS TOOK LONGER TO BURN OFF. WILL SEE FOCUS FOR SHOWERS AND STORMS SHIFT SOUTH OVERNIGHT AND OUT OF THE FORECAST AREA BY THIS EVENING. CLEARING SKIES FROM THE NORTHWEST COMBINED WITH HIGHER HUMIDITY NEAR AND AT THE SFC WILL CREATE FOG OVER MUCH OF THE REGION LATE TONIGHT. COULD SEE POTENTIAL DENSE FOG ADVISORY OR AT LEAST SPECIAL WEATHER STATEMENT IN THE MORNING. TONIGHTS LOWS WILL STAY MUGGY WITH 60S CWA WIDE. THE FLOW TURNS MORE SOUTHEAST INTO THE BLUE RIDGE FRIDAY AFTERNOON...BUT OVERALL EXPECTING A MAINLY DRY AND HOT DAY...ALTHOUGH THINK THE MOS MAY BE TOO WARM OUT EAST GIVEN LACK OF GOOD DOWNSLOPING LOW LVL WINDS...AND HUMIDITY STAYING ELEVATED. WENT A DEGREE OR TWO LOWER IN SOME AREAS...WITH AROUND 90 EAST AND 80S WEST. THERE WILL BE JUST ENOUGH WEAK FLOW INTO THE SOUTHERN BLUE RIDGE THAT AN ISOLATED SHOWER OR STORM COULD FIRE THERE DURING THE AFTERNOON HOURS. && .SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/... AS OF 300 PM EDT THURSDAY... LOOKING INTO FRIDAY NIGHT...EXPECT SHOWER AND THUNDERSTORM ACTIVITY TO BE ON THE ISOLATED SIDE THANKS TO WEAK RIDGING ACROSS THE AREA AHEAD OF A DEEP UPPER TROUGH APPROACHING FROM THE MIDWEST. HOWEVER...KEPT A SLIGHT CHANCE FOR SHOWERS AND THUNDERSTORMS IN THE FORECAST AS WINDS SHIFT FROM SOUTHWESTERLY TO SOUTHERLY...AND BEGIN TO INCREASE IN SPEED AS A STRONG COLD FRONT APPROACHES. BY SUNRISE ON SATURDAY...EXPECT SHOWER AND THUNDERSTORM ACTIVITY TO INCREASE ACROSS THE MOUNTAINS AS THE COLD FRONT ENTERS THE MID OHIO RIVER VALLEY. THE COLD FRONT IS EXPECTED TO ENTER SOUTHEAST WEST VIRGINIA AND THE MOUNTAIN EMPIRE LATE SATURDAY MORNING...AND PUSH RAPIDLY TO THE EAST ACROSS OUR AREA. BELIEVE THE MAIN THREAT WEST OF THE BLUE RIDGE WILL BE THE POSSIBILITY OF LOCALLY HEAVY RAIN DUE TO THE ABUNDANT ATMOSPHERIC MOISTURE THAT HAS BEEN LINGERING ACROSS OUR AREA FOR THE LAST SEVERAL DAYS. AS THE FRONT PROGRESSES TOWARD THE PIEDMONTS... EXPECT THE POSSIBILITY OF STRONG THUNDERSTORM ACTIVITY TO INCREASE...WITH GUSTY WINDS POSSIBLE...AS WIND SPEEDS JUST OFF THE SURFACE BECOME STRONGER. THE COLD FRONT IS EXPECTED TO PASS EAST OF OUR AREA BY MID AFTERNOON...WITH WINDS BEHIND THE FRONT BECOMING NORTHWESTERLY AS HIGH PRESSURE BUILDS IN. WITH A 4 TO 5 MB PRESSURE GRADIENT EXPECTED ON SATURDAY EVENING...MAY SEE GUSTS IN THE 15 TO 20 MPH RANGE FOR A FEW HOURS BEFORE THE GRADIENT RELAXES AND SPEEDS SETTLE DOWN. RAINFALL IS EXPECTED TO DROP OFF SHARPLY AS THE FRONT PASSES... HOWEVER WILL LIKELY SEE SPOTTY SHOWER ACTIVITY LINGER INTO EARLY SUNDAY MORNING ACROSS THE MOUNTAINS...ESPECIALLY IN THE FAVORED NORTHWEST FLOW AREAS. HIGH PRESSURE WILL CONTINUE TO BUILD FOR SUNDAY...WITH CLEARING SKIES EXPECTED...AS WELL AS NOTABLY COOLER TEMPERATURES AS HIGHS HOLD IN THE 70S AREAWIDE. && .LONG TERM /MONDAY THROUGH THURSDAY/... AS OF 300 PM EDT THURSDAY... HIGH PRESSURE WILL CONTROL OUR WEATHER PATTERN THROUGH THE EARLY HALF OF THE NEXT WORK WEEK...WITH THE HIGH SLIDING EAST FROM THE LOWER GREAT LAKES ON MONDAY MORNING TO THE APPALACHIAN CHAIN ON TUESDAY...WHERE IT WILL BUILD SOUTHWARD AND SETTLE OVER THE MID ATLANTIC ON WEDNESDAY. AND WITH AN ASSOCIATED DEEP UPPER TROUGH PASSING ACROSS THE NORTHEAST IN THE BEGINNING OF THE PERIOD...WE CAN EXPECT OUR FIRST TASTE OF AUTUMN TEMPERATURES...WITH MONDAY HIGHS EXPECTED TO BE SOME 5 TO 8 DEGREES BELOW NORMAL FOR EARLY SEPTEMBER. AS THE TROUGH MOVES OUT OF THE AREA ON TUESDAY...TEMPERATURES WILL TREND CLOSER TO NORMAL BY THE MIDDLE OF THE WEEK. OTHERWISE EXPECT MOSTLY CLEAR SKIES AND DRY WEATHER THROUGH THE PERIOD. && .AVIATION /19Z THURSDAY THROUGH TUESDAY/... AS OF 130 PM EDT THURSDAY... CONVECTION LINED UP OVER SOUTHSIDE VA EARLY THIS AFTERNOON WILL BE CLOSE ENOUGH TO KDAN TO KEEP VCTS IN FOR A FEW HOURS. THIS AREA WEST INTO THE NC FOOTHILLS WILL BE THE PRIME REGION FOR SHOWERS AND STORMS THIS AFTERNOON WITH LESS COVERAGE FURTHER NORTH. WITH ISOLATED TO SCATTERED COVERAGE ELSEWHERE AT BEST...WILL KEEP IT OUT OF THE TAFS EXCEPT WILL HAVE VCSH AT LYH/ROA. EXPECT VFR CONDITIONS OUTSIDE OF ANY STORMS. AS WE HEAD INTO THE EVENING SHOWERS AND STORMS EXIT AND/OR WEAKEN SOUTH OF THE FORECAST REGION. OVERNIGHT...DRIER AIR ALOFT WILL CLEAR OUT THE SKIES SUCH THAT LOW LVL MOISTURE AND LIGHT WINDS COMBINE TO INCREASE FOG CHANCES. CONFIDENCE IS HIGH THAT AREAS THAT RECEIVED OR WILL RECEIVE RAIN IN AND AROUND THE TERMINAL WILL SEE FOG. THEREFORE...SINCE DANVILLE JUST HAD A STORM PUSH THRU FILL THAT LIFR OR WORSE CAN BE EXPECTED HERE LATER TONIGHT AFTER 07Z. FOR LWB/BCB CONFIDENCE ALSO HIGH THAT DENSE FOG WILL OCCUR AND MODERATE CONFIDENCE FOR BLF WITH LIGHT WESTERLY FLOW CONTRIBUTING TO FOG AND/OR LOW STRATUS. FOR ROA/LYH CONFIDENCE IS MODERATE AT LEAST FOR MVFR FOG...BUT COULD SEE IFR BEFORE DAWN. FOG AND LOW CLOUDS CLEAR OUT BETWEEN 12-14Z...WITH VFR EXPECTED THRU 18Z FRIDAY. FRIDAY AFTERNOON WEAK CONVERGENCE ALONG THE BLUE RIDGE MAY GENERATE A FEW SHOWERS BUT OVERALL LOOKING AT DRY WX AND VFR CONDITIONS. INCREASING CLOUDS/VFR EXPECTED FRIDAY NIGHT SO FOG AT THE MOMENT NOT AS MUCH OF A CONCERN. A ROBUST COLD FRONT WILL BRING SHOWERS AND STORMS TO REGION SATURDAY...CLEARING OUT BY SATURDAY NIGHT. EXPECT SUB VFR WX WITH THE HEAVIER RAINS. DRIER/LESS HUMID AIR FOLLOWS THIS FRONT SUNDAY INTO EARLY NEXT WEEK WITH MAINLY VFR EXPECTED...ALTHOUGH SOME UPSLOPE MVFR CIGS POSSIBLE SAT NIGHT INTO SUNDAY MORNING AT BLF/LWB. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...AMS/WP NEAR TERM...WP SHORT TERM...NF LONG TERM...NF AVIATION...AMS/WP
Hazardous weather outlook, Sep 6, 5:18 AM EDT, 10 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 518 AM EDT THU SEP 6 2012 NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>045-071000- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE- GREENBRIER- 518 AM EDT THU SEP 6 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. SCATTERED TO NUMEROUS THUNDERSTORMS MAY PRODUCE LOCALLY HEAVY RAIN THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A STRONG COLD FRONT ARRIVES SATURDAY AND COULD BRING SOME HEAVY DOWNPOURS ALONG WITH AN ISOLATED THREAT FOR DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Sep 6, 12:40 PM EDT, 2 hours 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 1240 PM EDT THU SEP 6 2012 NCZ005-006-VAZ044-058-061745- ROCKINGHAM-CASWELL-PITTSYLVANIA-HALIFAX- INCLUDING THE CITIES OF...EDEN...YANCEYVILLE...DANVILLE... SOUTH BOSTON 1240 PM EDT THU SEP 6 2012 ...THUNDERSTORMS WITH HEAVY RAIN EXPECTED THROUGH EARLY AFTERNOON... THUNDERSTORMS WILL BE FIRING UP ALONG A LINE FROM HALIFAX...SOUTHWEST TO REIDSVILLE EARLY THIS AFTERNOON. SOME OF THE STORMS WILL BRING TORRENTIAL DOWNPOURS...CAUSING WATER TO POND QUICKLY ON ROADS AND IN DITCHES. FREQUENT CLOUD TO GROUND LIGHTNING IS ALSO EXPECTED ALONG WITH GUSTY WINDS. SOME LOCATIONS THAT WILL BE IMPACTED THROUGH 200 PM INCLUDE...DANVILLE...SOUTH BOSTON AND YANCEYVILLE.
Special weather statement, Sep 6, 1:35 PM EDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
135 PM EDT THU SEP 6 2012
VAZ058-061830-
HALIFAX VA-
135 PM EDT THU SEP 6 2012
...SLOW MOVING THUNDERSTORMS WILL AFFECT HALIFAX COUNTY...
AT 128 PM EDT...SLOW MOVING THUNDERSTORMS WERE LOCATED ACROSS
SOUTHERN HALIFAX COUNTY...MOVING EAST AT 5 MPH. THESE STORMS WILL BE
CAPABLE OF PRODUCING 1 TO 2 INCHES OF RAIN OVER A SHORT PERIOD OF
TIME...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL
ROADSIDE DITCHES AND SMALL STREAMS.
LAT...LON 3665 7870 3658 7871 3656 7873 3654 7872
3654 7873 3654 7914 3654 7922 3662 7920
3670 7917 3668 7869
16Special weather statement, Sep 6, 2:50 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 250 PM EDT THU SEP 6 2012 VAZ032-033-043-061915- FRANKLIN VA-HENRY VA-PATRICK VA- 250 PM EDT THU SEP 6 2012 ...A STRONG THUNDERSTORM WILL AFFECT FRANKLIN...HENRY AND PATRICK COUNTIES... AT 242 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER FERRUM... MOVING EAST AT 10 MPH. WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. THIS STORM WILL BE NEAR BASSETT AROUND 305 PM AND SYDNORSVILLE AROUND 315 PM. LAT...LON 3701 7963 3674 7999 3679 8024 3707 7996
Special weather statement, Sep 6, 3:19 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
319 PM EDT THU SEP 6 2012
VAZ032-033-043-062000-
FRANKLIN VA-HENRY VA-PATRICK VA-
319 PM EDT THU SEP 6 2012
...STRONG THUNDERSTORMS WILL AFFECT FRANKLIN...HENRY AND PATRICK
COUNTIES...
AT 319 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM
SYDNORSVILLE TO BASSETT TO 4 MILES WEST OF BASSETT...MOVING SOUTHEAST
AT 15 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN
WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS
AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THESE STORMS WILL BE NEAR SYDNORSVILLE...AND STANLEYTOWN AROUND 325
PM...SANVILLE AROUND 330 PM...FIGSBORO...AND COLLINSVILLE AROUND 335
PM...FIELDALE AROUND 340 PM...VILLA HEIGHTS AROUND 345 PM AND
MARTINSVILLE CITY AROUND 350 PM.
LAT...LON 3681 7973 3663 7981 3665 8005 3679 8018
3684 7999 3692 7986The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 5, 8:48 PM EDT | Special Weather Statement | RNK | Craig | 42 min |
| Sep 6, 1:07 AM EDT | Special Weather Statement | RNK | Grayson, Smyth, Tazewell, Wythe | 53 min |
| Sep 6, 1:35 PM EDT | Special Weather Statement | RNK | Halifax | 55 min |
| Sep 6, 2:50 PM EDT | Special Weather Statement | RNK | Franklin | 25 min |
| Sep 6, 3:19 PM EDT | Special Weather Statement | RNK | City of Martinsville | 41 min |
| Sep 6, 12:23 AM EDT | Special Weather Statement | RNK | Alleghany, Ashe, Watauga, Wilkes | 52 min |
| Sep 6, 1:18 AM EDT | Special Weather Statement | RNK | Alleghany, Ashe, Watauga, Wilkes | 72 min |
| Sep 6, 3:50 PM EDT | Special Weather Statement | RNK | Caswell | 40 min |
| Sep 6, 4:33 PM EDT | Special Weather Statement | RNK | Rockingham | 27 min |
| Sep 6, 5:45 PM EDT | Special Weather Statement | RNK | Stokes, Surry, Wilkes, Yadkin | 30 min |
| Sep 6, 6:37 PM EDT | Special Weather Statement | RNK | Yadkin | 38 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2012Severe Thunderstorm Warnings in North Carolina, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.